Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


TRUVADA IN RAISED LFTs AND CREATININE AND
Oct 18, 2009

WHAT SHOULD BE THE TREATMENT APPROACH IN AN HIV COINFECTED PATIENT WITH HEPATITIS B AND RAISED CREATININE? CAN TRUVADA BE THE TREATMENT OF CHOICE?

Response from Dr. McGovern

Good question.

Truvada contains tenofovir and emtricitabine. Tenofovir can cause some renal dysfunction so I would be concerned that exposure to this could actually lead to worsening of kidney function.

On the other hand, if your creatinine rise is very mild and your doctor thinks that you have a kidney problem because of detectable HIV (eg HIV-associated nephropathy), HIV viral suppression may be just what you need. Viral suppression with HIV medications has been associated with marked improvement of kidney function in those with HIVAN. I would also make certain that your urine has been tested for protein and if it is positive, you will want to know the amount of protein lost over 24 hours.

HCV can also be associated with a complication called cryoglobulinemia. I would also want to know if you have cryoglobulins in your blood since this can be associated with some kidney dysfunction. Again, I would also want to know if your urine has been analyzed - this time for red cells.

Also be certain to review any other medications you are taking on a regular basis with your doctor, such as Motrin, Advil, etc...which can be associated with kidney problems when you on a regular basis.



Previous
HBV drugs
Next
Initial injection

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement